Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 64, NWS Quad Cities, IA

May 30, 20138 counties in Iowa; Hancock County, Henderson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 30, 2013, 3:28 PM CDT for 8 counties in Iowa; Hancock County, Henderson County, Illinois. It was in force for 47 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 3:28 PM CDT (20:28 UTC)
Expired
May 30, 2013, 4:15 PM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Des Moines County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Washington County, IA, Hancock County, IL, Henderson County, IL

The radar

The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:35 PM CDTTSTM WND GST 61Fairfield Municipal Air, IA
May 30, 3:38 PM CDTTSTM WND DMGWnw Donnellson, IA2 FOOT DIAMTER TREE DOWN IN TOWN WITH SEVERAL SMALL TREE LIMBS DOWN AS WELL. ALSO HAD 0.70 INCHES OF RAIN IN 15 MINUTES...TIME ESTIMATED FROM RADAR.
May 30, 3:40 PM CDTTSTM WND DMGMount Pleasant, IALARGE TREE LIMB APPROX 10 INCH IN DIAMETER WITH SEVERAL TREE LIMBS DOWN IN TOWN. ADDRESS 300 S LOCUST ST.
May 30, 3:45 PM CDTTSTM WND DMG1 Ene Fort Madison, IAPOWER LINES DOWN IN FORT MADISON. SOME POWER POLES ON FIRE. TIME ESTIMATED.
May 30, 3:45 PM CDTTSTM WND DMGW Pleasant Plain, IACARPORT LIFTED AND BRANCHES DOWN.
May 30, 3:52 PM CDTTSTM WND DMGNew London, IABARN SEVERELY DAMAGED...REPORT VIA MEDIA FACEBOOK...TIME ESTIMATED FROM RADAR.
May 30, 3:55 PM CDTTSTM WND GST 58Fort Madison Municipal, IA
May 30, 4:00 PM CDTTSTM WND DMGBurlington, IAEXTREME STRAIGHT-LINE WINDS DOWNED NUMEROUS TREES AND BENT OVER STREET SIGNS. ALSO...STEEL FRAME BUILDING NEAR SPIRIT HOLLOW BLOWN DOWN.
May 30, 4:00 PM CDTTSTM WND GST 81Burlington Regional Air, IA
May 30, 4:20 PM CDTTSTM WND DMGOquawka, ILTREES AND POWER LINES DOWN AROUND HENDERSON COUNTY. OQUAWKA IN PARTICULAR SUSTAINED SIGNIFICANT DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WUUS53 KDVN 302028
SVRDVN
IAC057-087-095-101-107-111-115-183-ILC067-071-302115-
/O.NEW.KDVN.SV.W.0064.130530T2028Z-130530T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  HENRY COUNTY IN SOUTHEAST IOWA...
  SOUTHERN IOWA COUNTY IN EAST CENTRAL IOWA...
  JEFFERSON COUNTY IN SOUTHEAST IOWA...
  KEOKUK COUNTY IN SOUTHEAST IOWA...
  LEE COUNTY IN SOUTHEAST IOWA...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  WASHINGTON COUNTY IN SOUTHEAST IOWA...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 415 PM CDT

* AT 324 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM PACKWOOD TO HILLSBORO TO ALEXANDRIA...AND
  MOVING NORTHEAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  SIGOURNEY...KEOKUK...NAUVOO...MOUNT PLEASANT...FORT MADISON...
  CARTHAGE...WASHINGTON...BURLINGTON...COLUMBUS JUNCTION...WAPELLO...
  OQUAWKA...SALEM...FRANKLIN...RICHLAND...LOCKRIDGE...PILOT GROVE...
  HAMILTON...MONTROSE...ST. PAUL AND ROME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS SOUTHEAST IOWA. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4019 9150 4038 9142 4041 9152 4056 9168
      4090 9172 4090 9193 4111 9219 4115 9219
      4124 9236 4168 9202 4160 9183 4151 9183
      4151 9164 4138 9136 4134 9136 4134 9127
      4119 9107 4065 9079 4064 9090 4020 9110
TIME...MOT...LOC 2027Z 234DEG 53KT 4117 9205 4085 9164
          4039 9143

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
5 follow-up statements
388 
WWUS53 KDVN 302037
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 PM CDT THU MAY 30 2013

IAC057-087-095-101-107-111-115-183-ILC067-071-302115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
WASHINGTON IA-LOUISA IA-LEE IA-KEOKUK IA-JEFFERSON IA-IOWA IA-
HENRY IA-DES MOINES IA-HENDERSON IL-HANCOCK IL-
337 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHWESTERN HENDERSON...DES MOINES...HENRY...SOUTHEASTERN IOWA...
JEFFERSON...KEOKUK...LEE...LOUISA AND WASHINGTON COUNTIES UNTIL 415
PM CDT...

AT 333 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SIGOURNEY TO MOUNT PLEASANT TO HAMILTON...AND
MOVING NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...WASHINGTON...BURLINGTON...COLUMBUS JUNCTION...WAPELLO...
OQUAWKA...BRIGHTON...NEW LONDON...DENMARK...HARPER...NIOTA...
COPPOCK...WAYLAND...SOUTH ENGLISH...DANVILLE...FERRIS...OLDS...
ADRIAN...NORTH ENGLISH AND MIDDLETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS SOUTHEAST IOWA. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4019 9150 4038 9142 4041 9152 4056 9168
      4090 9172 4090 9193 4111 9219 4115 9219
      4124 9236 4168 9202 4160 9183 4151 9183
      4151 9164 4138 9136 4134 9136 4134 9127
      4119 9107 4065 9079 4064 9090 4020 9110
TIME...MOT...LOC 2037Z 234DEG 53KT 4132 9210 4093 9147
          4044 9130

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
037 
WWUS53 KDVN 302043
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CDT THU MAY 30 2013

IAC057-087-095-101-107-111-115-183-ILC067-071-302115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
WASHINGTON IA-LOUISA IA-LEE IA-KEOKUK IA-JEFFERSON IA-IOWA IA-
HENRY IA-DES MOINES IA-HENDERSON IL-HANCOCK IL-
343 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHWESTERN HENDERSON...DES MOINES...HENRY...SOUTHEASTERN IOWA...
NORTHEASTERN JEFFERSON...KEOKUK...LEE...LOUISA AND WASHINGTON
COUNTIES UNTIL 415 PM CDT...

AT 338 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HARPER TO NEW LONDON TO 6 MILES NORTHEAST OF
HAMILTON...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.  MEASURED WINDS OF 61 MPH WINDS WERE 
RECORED AT 335 PM AT FAIRFIELD IOWA.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...BURLINGTON...COLUMBUS JUNCTION...WAPELLO...OQUAWKA...
DANVILLE...FERRIS...ADRIAN...OLDS...NORTH ENGLISH...COLUSA...
MIDDLETOWN...MOUNT UNION...IOWA ARMY AMMUNITION PLANT...KINROSS...
DALLAS CITY...BURNSIDE...WINFIELD...CRAWFORDSVILLE AND WEST
BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS SOUTHEAST IOWA. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4038 9142 4041 9152 4066 9165 4090 9172
      4107 9204 4113 9211 4124 9236 4168 9202
      4160 9183 4151 9183 4151 9164 4138 9137
      4134 9136 4134 9127 4119 9107 4065 9079
      4064 9091 4020 9110 4020 9150
TIME...MOT...LOC 2042Z 234DEG 53KT 4137 9203 4097 9140
          4049 9122

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
425 
WWUS53 KDVN 302050
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 PM CDT THU MAY 30 2013

IAC057-087-095-101-107-111-115-183-ILC067-071-302115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
WASHINGTON IA-LOUISA IA-LEE IA-KEOKUK IA-JEFFERSON IA-IOWA IA-
HENRY IA-DES MOINES IA-HENDERSON IL-HANCOCK IL-
350 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHWESTERN HENDERSON...DES MOINES...HENRY...SOUTHEASTERN IOWA...
NORTHEASTERN JEFFERSON...NORTHEASTERN KEOKUK...EASTERN LEE...LOUISA
AND WASHINGTON COUNTIES UNTIL 415 PM CDT...

AT 347 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SOUTH ENGLISH TO MOUNT UNION TO 5 MILES SOUTH OF
NIOTA...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...BURLINGTON...COLUMBUS JUNCTION...WAPELLO...OQUAWKA...
BURNSIDE...NORTH ENGLISH...COLUSA...MOUNT UNION...DANVILLE...
KINROSS...WINFIELD...MIDDLETOWN...CRAWFORDSVILLE...DALLAS CITY...IOWA
ARMY AMMUNITION PLANT...WYMAN...PARNELL...WELLMAN AND AINSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS WASHINGTON...LOUISA...AND DES MOINES 
COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 4068 9155 4093 9161 4123 9201 4138 9225
      4168 9202 4160 9183 4151 9183 4151 9164
      4138 9137 4134 9136 4134 9127 4119 9107
      4065 9079 4064 9091 4020 9110 4020 9137
TIME...MOT...LOC 2049Z 219DEG 51KT 4146 9203 4105 9141
          4057 9123

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
203 
WWUS53 KDVN 302109
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 PM CDT THU MAY 30 2013

IAC101-302119-
/O.CAN.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
JEFFERSON IA-
409 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4024 9138 4098 9149 4136 9180 4152 9214
      4167 9202 4160 9184 4151 9184 4151 9165
      4138 9138 4134 9137 4134 9128 4119 9108
      4065 9080 4064 9092 4020 9111 4020 9137
TIME...MOT...LOC 2109Z 219DEG 51KT 4168 9179 4127 9117
          4079 9099

$$

IAC057-087-095-107-111-115-183-ILC067-071-302115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
WASHINGTON IA-LOUISA IA-LEE IA-KEOKUK IA-IOWA IA-HENRY IA-
DES MOINES IA-HENDERSON IL-HANCOCK IL-
409 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHWESTERN HENDERSON...DES MOINES...EASTERN HENRY...SOUTHEASTERN
IOWA...NORTHEASTERN KEOKUK...EASTERN LEE...LOUISA AND WASHINGTON
COUNTIES UNTIL 415 PM CDT...

AT 406 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTH OF OXFORD TO GRANDVIEW TO CARMAN...
AND MOVING NORTHEAST AT 60 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
OQUAWKA...TOOLESBORO...OAKVILLE...GLADSTONE AND OLENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS SOUTHEASTERN IOWA. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4024 9138 4098 9149 4136 9180 4152 9214
      4167 9202 4160 9184 4151 9184 4151 9165
      4138 9138 4134 9137 4134 9128 4119 9108
      4065 9080 4064 9092 4020 9111 4020 9137
TIME...MOT...LOC 2109Z 219DEG 51KT 4168 9179 4127 9117
          4079 9099

HAIL...<.75IN
WIND...80MPH

$$
431 
WWUS53 KDVN 302117
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 PM CDT THU MAY 30 2013

IAC057-087-095-107-111-115-183-ILC067-071-302127-
/O.EXP.KDVN.SV.W.0064.000000T0000Z-130530T2115Z/
WASHINGTON IA-LOUISA IA-LEE IA-KEOKUK IA-IOWA IA-HENRY IA-
DES MOINES IA-HENDERSON IL-HANCOCK IL-
417 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK...SOUTHWESTERN
HENDERSON...DES MOINES...EASTERN HENRY...SOUTHEASTERN IOWA...
NORTHEASTERN KEOKUK...EASTERN LEE...LOUISA AND WASHINGTON COUNTIES
HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4024 9138 4098 9149 4136 9180 4152 9214
      4167 9202 4160 9184 4151 9184 4151 9165
      4138 9138 4134 9137 4134 9128 4119 9108
      4065 9080 4064 9092 4020 9111 4020 9137
TIME...MOT...LOC 2109Z 219DEG 51KT 4168 9178 4127 9117
          4079 9099

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:28 PM CDT, 0 minutes earlier.

Area forecast discussion, May 30, 3:28 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT THU MAY 30 2013

.SYNOPSIS...
ISSUED AT 322 PM CDT THU MAY 30 2013

12Z UA ANALYSIS HAS AN OCCLUDED 850MB LOW IN THE WESTERN PARTS OF
THE DAKOTAS. THE 850MB WARM FRONT RAN FROM NEAR KFSD INTO UPPER
MICHIGAN WHILE THE 850MB COLD FRONT RAN SOUTH INTO THE BIG BEND OF
TEXAS. A MOISTURE PLUME RAN FROM NORTHERN MEXICO TO NEAR KTOP WITH A
SECONDARY PLUME FROM NEAR KILX BACK INTO NORTH DAKOTA. SATELLITE AND
RADAR TRENDS SHOW NEW CONVECTION HAS DEVELOPED AHEAD OF LAST NIGHTS
MCS.

18Z SFC ANALYSIS HAS A SFC LOW NORTHWEST OF KMBG WITH THE SYNOPTIC
FRONT RUNNING EAST INTO UPPER MICHIGAN. ANOTHER LOW WAS IN WESTERN
OKLAHOMA WITH A DRY LINE RUNNING SOUTH INTO WEST TEXAS. NUMEROUS
TROFS FROM VORT MAXES ALOFT RAN FROM THE WESTERN GREAT LAKES BACK
INTO THE SOUTHERN PLAINS. DEW POINTS ACROSS THE MIDWEST WERE IN THE
60S.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 322 PM CDT THU MAY 30 2013

THE MCS AND LIFT TOOLS...ESPECIALLY FROM THE UKMET...ARE DEPICTING
REASONABLY WELL WHAT IS CURRENTLY GOING ON. CONVECTION AHEAD OF LAST
NIGHTS MCS SHOULD EXIT THE CWFA BY EARLY EVENING FOLLOWED BY THE
DECAYING MCS AROUND MIDNIGHT.

THE OVERALL FAST MOVEMENT OF THE DIURNAL CONVECTION SHOULD LIMIT THE
AMOUNT OF RAINFALL ACROSS THE AREA THROUGH LATE AFTERNOON AND EARLY
EVENING. THE DECAYING MCS SHOULD NOT PRODUCE MUCH ADDITIONAL
RAINFALL EITHER. THUS LATE AFTERNOON AND EVENING RAINFALL SHOULD
RANGE FROM 0.25 TO POSSIBLY 1 INCH. VERY LOCALIZED AMOUNTS OVER 1
INCH ARE POSSIBLE BUT SHOULD NOT BE OVER A WIDESPREAD AREA.

BY LATE EVENING AND INTO MOST OF THE PRE-DAWN HOURS...VERY LITTLE IN
THE WAY OF PRECIPITATION SHOULD BE SEEN ACROSS THE AREA. THE MCS AND
LIFT TOOLS SHOW THE NEXT MCS DEVELOPING IN NORTHWEST MISSOURI AND
MOVING TOWARD THE CWFA WITH ARRIVAL IN THE SOUTHWEST PART OF THE
CWFA AROUND SUNRISE. AHEAD OF THE MCS...OVERALL CONVERGENCE SHOULD
ALLOW SHOWERS AND SOME THUNDERSTORMS TO DEVELOP.

ON THURSDAY...THE NEXT MCS WILL MOVE ACROSS THE CWFA DURING THE
MORNING HOURS. THE STRONGEST LIFT LOOKS TO BE ACROSS ROUGHLY THE
SOUTHERN HALF OF THE CWFA. THUS THE HEAVIEST RAINFALL SHOULD BE
ROUGHLY SOUTH OF A KSQI TO KOTM LINE. IT IS NOT CERTAIN IF TRAINING
OF STORMS WILL OCCUR. CONCEPTUALLY HOWEVER...IT IS SUGGESTED WITH
UNINTERRUPTED MOISTURE FEEDING INTO THE MCS.

BOUNDARIES LEFT OVER FROM THE MORNING MCS WILL BE THE FOCUS FOR
DIURNAL CONVECTION DURING THE AFTERNOON. THESE BOUNDARIES MAY AID IN
CONVECTION TRAINING OVER AREAS DURING THE AFTERNOON AND INTO THE
EVENING.

AS FOR THE CURRENT FLASH FLOOD HEADLINES...THEY WILL BE LEFT AS IS.
SOILS ARE SATURATED AND HAVE HAD LITTLE TIME TO DRY OUT. WHAT IS
BEING SUGGESTED CONCEPTUALLY FROM THE MODELS IS THAT THE POTENTIAL
FOR HEAVY RAIN ON FRIDAY IS ACROSS THE SOUTHERN CWFA. RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE VERY POSSIBLE FRIDAY. IF TRAINING OF
STORMS OCCUR...RAINFALL AMOUNTS OVER 2 INCHES ARE QUITE POSSIBLE.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 322 PM CDT THU MAY 30 2013

FRIDAY NIGHT...POTENTIAL FOR SEVERE WEATHER REMAINS VIABLE. 500MB LOW
BECOMES NEARLY VERTICALLY STACKED OVER MINNESOTA AS A 130KT CYCLONIC
JET STREAK ROTATES OVER THE FORECAST AREA BETWEEN 00Z TO 06Z
SATURDAY. A VORT MAX ROTATING AROUND THIS UPPER LOW WILL ALSO BE
CROSSING THE AREA AS THE VERTICALLY STACKED LOW BEGINS TO SLOWLY
OPEN INTO A POSITIVE TILT TROF AND STARTS TO SLOWLY MOVE EAST. THE
SURFACE BOUNDARY ASSOCIATED WITH THIS SYSTEM IS PROGGED TO CROSS THE
FORECAST AREA FRIDAY EVENING AND/OR EARLY SATURDAY. DEPENDING ON WHICH
MODEL YOU PICK THERE ARE VARIOUS VALUES OF 700MB OMEGA UPWARD MOTION
OUT AHEAD OF THE FRONTAL PASSAGE. CAPES FRIDAY NIGHT AHEAD OF THE
BOUNDARY ARE AROUND 3000 J/KG WITH 500MB LIFTED INDICES RANGING FROM
MINUS 8 TO MINUS 12. PRECIPITABLE WATERS ARE ALSO AROUND 1 INCH. THE
TIMING OF THE  FRONTAL PASSAGE AND VORT MAX ALOFT WILL INFLUENCE THE
POTENTIAL FOR ORGANIZED SEVERE WEATHER. IF THEY MOVE ACROSS THE AREA
LATE EVENING...DAYTIME HEATING WOULD ENHANCE STORM STRENGTH. IF THE
PASSAGE IS AFTER DARK...STORM STRENGTH MAY BE LOWER. THE TIMING OF
THE VORT MAX/FRONTAL PASSAGE ARE UNCERTAIN BUT THERE IS STILL MORE
THAN AMPLE UPPER LEVEL FORCING AND HIGH ENOUGH PRECIPITABLE WATERS
TO KEEP THE THREAT OF SEVERE STORMS WITH HEAVY RAIN.

SATURDAY THROUGH THURSDAY....THERE IS STILL A CHANCE OF SHOWERS ON
SATURDAY. THE GOOD NEWS IS THE UPPER LEVEL SYSTEM THAT HAS BEEN
PRODUCING OUR EXTENDED PERIOD OF WET WEATHER FINALLY MOVES EAST OVER
THE GREAT LAKES. DRIER, COOLER, AND LESS HUMID AIR WILL MOVE INTO
THE MIDWEST AS THE UPPER FLOW SWITCHES TO THE NORTHWEST AND COOL HIGH
PRESSURE BUILDS INTO THE REGION. DRY WEATHER IS EXPECTED MONDAY AND
TUESDAY. A CHANCE OF SHOWERS RETURNS TO THE REGION FROM WEDNESDAY
TROUGH THE END OF THE WEEK AS CONSENSUS MODELS PROG ANOTHER SYSTEM
TO APPROACH THE MIDWEST. ..KUHL..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 322 PM CDT THU MAY 30 2013

STRONG TO LOCALLY SEVERE CONVECTION WILL BE SEEN THROUGH 00Z/31.
KBRL IS AT RISK FOR WINDS OVER 40 KNOTS...WITH KCID/KMLI AT A LOWER
RISK. CONDITIONS WILL BE VFR OUTSIDE OF CONVECTION WITH IFR
CONDITIONS WITH CONVECTION. A PERIOD OF MVFR CONDITIONS SHOULD BE
SEEN AFT 00Z/31 IN THE POST CONVECTIVE RAIN. A LULL IS THEN EXPECTED
AFT 06Z/31 BEFORE THE NEXT TSRA COMPLEX ARRIVES IN EASTERN IOWA AND
NORTHERN ILLINOIS AFT 12Z/31.                ..08..

&&

.HYDROLOGY...
ISSUED AT 322 PM CDT THU MAY 30 2013

EXTREMELY HEAVY RAIN FELL ACROSS PARTS OF NORTHEAST IOWA LAST
EVENING. THIS RAINFALL HAS RESULTED IN SIGNIFICANT UPWARD
REVISIONS TO RIVER FORECASTS FOR THE WAPSI...CEDAR...IOWA...AND
MAQUOKETA BASINS. RAINFALL TODAY HAS BEEN LESS THAN EXPECTED AND
RAINFALL TONIGHT SHOULD BE FAIRLY LIGHT. MORE RAIN...POSSIBLY
HEAVY...IS EXPECTED ON FRIDAY INTO FRIDAY EVENING.

DUE TO THE SATURATED STATE OF THE GROUND...RIVERS ARE QUITE
SENSITIVE TO ANY ADDITIONAL RAINFALL. THE POTENTIAL DOES EXIST FOR
ANOTHER 1 TO 3 INCHES OF RAIN OVER THE NEXT 48 HOURS.   ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLARK-SCOTLAND.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...KUHL
AVIATION...08
HYDROLOGY...08
Hazardous weather outlook, May 30, 11:57 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT THU MAY 30 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-311000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1157 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MORE THUNDERSTORMS WILL MOVE THROUGH THIS AFTERNOON AND TONIGHT.
THE STRONGEST STORMS ARE EXPECTED DURING THE AFTERNOON THROUGH THIS
EVENING. THE STORMS ARE EXPECTED TO PRODUCE AROUND AN INCH OF RAIN
BY LATE THIS EVENING...ESPECIALLY OVER EASTERN IOWA AND NORTHEAST
MISSOURI. SINCE THE GROUND IS NEARLY SATURATED THE ADDITIONAL RAINS
COULD RESULT IN MORE FLASH FLOODING. THE RAINS WILL ALSO CAUSE
ADDITIONAL RISES ON AREA RIVERS. SOME OF THESE RIVERS ARE ALREADY
EXPERIENCING SIGNIFICANT FLOODING. PLEASE SEE THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

THE THUNDERSTORMS WILL ALSO POSE A THREAT OF SEVERE WEATHER THIS
AFTERNOON AND THIS EVENING. DAMAGING THUNDERSTORM WINDS AND LARGE
HAIL WILL BE THE MAIN THREATS. THERE IS A LOW THREAT OF AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA
WITH A CONTINUED THREAT FOR HEAVY RAIN AND FLASH FLOODING. A FLASH
FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY NIGHT.

SEVERE STORMS WILL BE POSSIBLE FRIDAY...ESPECIALLY DURING THE
AFTERNOON HOURS...AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK
FOR THE ENTIRE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND...ALTHOUGH A FEW SUPERCELLS AND TORNADOES CANNOT BE
RULED OUT.

THERE IS A LOW CHANCE FOR THUNDERSTORMS SATURDAY. CONDITIONS DO NOT
APPEAR FAVORABLE FOR SEVERE WEATHER AND HEAVY RAINFALL IS NOT
EXPECTED.

TUESDAY AND WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE. IT IS TOO
SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

DLF/SHEETS

In the hours before

Local storm report, May 30, 1:58 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
158 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             3 NE MUSCATINE          41.45N 91.03W
05/30/2013  M0.50 INCH       MUSCATINE          IA   TRAINED SPOTTER

            ALSO HAD 35 MPH WINDS.

&&

GROSS
Local storm report, May 30, 2:35 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND GST     DAVENPORT MUNICIPAL AIR 41.62N 90.58W
05/30/2013  M46 MPH          SCOTT              IA   ASOS

&&

GROSS
Local storm report, May 30, 2:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND GST     MEMPHIS                 40.46N 92.17W
05/30/2013  E70 MPH          SCOTLAND           MO   TRAINED SPOTTER

            60 TO 70 MPH WINDS ESTIMATED.

&&

GROSS
Local storm report, May 30, 2:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             MOLINE                  41.49N 90.49W
05/30/2013  M0.50 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            NEAR 16TH ST ACROSS FROM SOUTH PARK MALL.

0255 PM     HAIL             MOLINE                  41.49N 90.49W
05/30/2013  E0.50 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            NEAR I-74 AND JOHN DEERE ROAD.

&&

GROSS
Local storm report, May 30, 3:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND GST     MEMPHIS                 40.46N 92.17W
05/30/2013  E80.00 MPH       SCOTLAND           MO   TRAINED SPOTTER

0254 PM     TSTM WND DMG     W MEMPHIS               40.46N 92.17W
05/30/2013                   SCOTLAND           MO   TRAINED SPOTTER

            LARGE UPROOTED TREE DOWN NEAR COURTHOUSE WITH SEVERAL
            TREE BRANCHES DOWN IN TOWN AS WELL. POWER OUT IN TOWN.

&&

GROSS
Local storm report, May 30, 3:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             4 SSW BETTENDORF        41.52N 90.51W
05/30/2013  E0.50 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            DIME SIZE HAIL ON I-74 BRIDGE.

0255 PM     HAIL             MOLINE                  41.49N 90.49W
05/30/2013  E0.25 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            AT 18TH ST AND 11TH AVE.

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:35 PM CDTTornado WarningDVNDelaware40 min
May 29, 8:43 PM CDTRiver Flood WarningDVNDelaware, Jones51 hr
May 29, 11:13 PM CDTRiver Flood WarningDVNMuscatine, Scott12 days
May 30, 10:14 AM CDTRiver Flood WarningDVNBuchanan, Linn4 days
May 30, 10:19 AM CDTRiver Flood WarningDVNJackson4 days
May 30, 11:04 AM CDTRiver Flood WarningDVNJohnson, Washington15 days
May 30, 11:53 AM CDTRiver Flood WarningDVNDubuque5 days
May 30, 11:53 AM CDTRiver Flood WarningDVNDubuque, Jackson8 days
May 30, 11:53 AM CDTRiver Flood WarningDVNClinton4 days
May 30, 11:53 AM CDTRiver Flood WarningDVNClinton, Scott8 days
May 30, 11:53 AM CDTRiver Flood WarningDVNScott6 days
May 30, 11:53 AM CDTRiver Flood WarningDVNMuscatine12 days
May 30, 1:26 PM CDTSevere Thunderstorm WarningDVNCedar, Des Moines, Louisa, Muscatine, Scott49 min
May 30, 2:16 PM CDTTornado WarningDVNDubuque29 min
May 30, 2:41 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren49 min
May 30, 3:09 PM CDTSevere Thunderstorm WarningDVNClinton, Scott51 min
May 30, 3:50 PM CDTSpecial Weather StatementDVNScott2 hr
May 30, 3:58 PM CDTSpecial Weather StatementDVNScott2 hr
May 30, 3:59 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Des Moines, Iowa, Johnson, Linn and 4 more46 min
May 30, 4:15 PM CDTTornado Warning Tornado observedDVNMuscatine30 min
May 30, 4:27 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Cedar, Delaware, Dubuque, Johnson and 2 more63 min
May 30, 4:36 PM CDTSevere Thunderstorm WarningDVNClinton, Dubuque, Jackson, Muscatine, Scott54 min
May 30, 5:20 PM CDTSpecial Weather StatementDVNScott70 min
May 30, 5:23 PM CDTSevere Thunderstorm WarningDVNClinton, Delaware, Dubuque, Jackson67 min
May 30, 1:17 PM CDTSpecial Weather StatementDVNBureau58 min
May 30, 1:37 PM CDTSevere Thunderstorm WarningDVNBureau, Whiteside53 min
May 30, 4:02 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren58 min
May 30, 5:30 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Putnam, Whiteside60 min
May 30, 5:32 PM CDTTornado WarningDVNHenry, Whiteside28 min
May 30, 6:29 PM CDTSevere Thunderstorm WarningDVNStephenson46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.